Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 363, NWS Bismarck, ND

September 3, 2005Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2005, 4:23 AM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2005, 4:23 AM CDT (09:23 UTC)
Expired
Sep 3, 2005, 5:30 AM CDT
In force
67 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2926 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:45 AM CDT, 38 minutes earlier.

Area forecast discussion, Sep 3, 3:45 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT SAT SEP 3 2005

.SHORT TERM...THROUGH MONDAY NIGHT
ONGOING DEEP MOIST CONVECTION SOUTH AND EAST OF BISMARCK WILL NEED
TO BE ACCOUNTED FOR AT LEAST THROUGH THE MORNING HOURS TODAY.
ACTIVITY SHOULD HAVE SHIFTED EAST AND OUT BY NOON WITH AXIS OF MID
LEVEL RIDGE NOSING THROUGH THE FORECAST AREA.

SUNSHINE AND SOUTH/SOUTHEAST WIND...ALONG WITH THERMAL RIDGE
...WILL PUSH HIGHS INTO THE 90S WEST FOR A VERY WARM EARLY SEPTEMBER
DAY. TEMPERATURE CONCERN EAST IS RESIDUAL CLOUDCOVER.

AREA COMES UNDER SOUTHWEST FLOW ALOFT...AND WITH SURFACE FEATURES
NEARBY LATER SUNDAY PATTERN BECOMES MORE CONDUCIVE TO STORM
DEVELOPMENT. QUESTION WILL BE WHETHER THE CAP CAN BE BROKEN.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...
A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND
FRIDAY. WILL EXPAND THE CHC OF THUNDERSTORMS FOR THURSDAY...THURSDAY
NIGHT INTO FRIDAY. OTHERWISE JUST MINOR CHANGES.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JPM/WAA
Hazardous weather outlook, Sep 2, 4:48 AM CDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT FRI SEP 2 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:18 PM CDTSevere Thunderstorm WarningBISAdams, Bowman57 min
Sep 2, 8:32 PM CDTSevere Thunderstorm WarningBISBowman43 min
Sep 3, 1:33 AM CDTSevere Thunderstorm WarningBISKidder, Stutsman57 min
Sep 3, 3:40 AM CDTSevere Thunderstorm WarningBISStutsman65 min
Sep 3, 3:49 AM CDTSevere Thunderstorm WarningBISLogan, McIntosh56 min
Sep 3, 4:11 AM CDTSevere Thunderstorm WarningBISStutsman64 min
Sep 3, 5:12 AM CDTSevere Thunderstorm WarningBISStutsman33 min
Sep 3, 5:34 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.